Puerto Rico, 2006

Flood in Puerto Rico, May 10 to 11, 2006

May 10 to 11, 2006 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at May 10, 5:14 PM AST, 3 hours 46 minutes earlier.

Area forecast discussion, May 10, 5:14 PM AST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
514 PM AST WED MAY 10 2006

.DISCUSSION...FAIRLY ACTIVE AFTERNOON LOCALLY...AS DIURNALLY
INDUCED SHOWERS AND THUNDERSTORMS DEVELOPED AND HAVE BEEN
AUGMENTED BY APPROACHING SHORT WAVE AND ASSOCIATED JET MAX. WE
HAVE A COUPLE OF ADVISORIES AND A FLASH FLOOD WARNING IN EFFECT
FOR PARTS OF THE NORTHWEST QUARTER OF PUERTO RICO AT THIS TIME.
EXPECT THIS ACTIVITY TO LINGER FOR AWHILE EARLY THIS EVENING AS IT
MOVES OFF THE NORTH COAST OF PUERTO RICO AND ACROSS THE ADJACENT
COASTAL WATERS. THEREAFTER...STILL EXPECT ISOLATED TO SCATTERED
SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO ACROSS THE LOCAL
ISLANDS TONIGHT. ALTHOUGH THERE WILL BE PERIODS OF CLEAR/SUNNY
SKIES EACH DAY...THE WEATHER DURING THE NEXT FEW DAYS SHOULD BE
SOMEWHAT UNSETTLED DURING THE LATE MORNING AND AFTERNOON HOURS...
AS LOCAL EFFECTS AND AVAILABLE MOISTURE COMBINE WITH FAVORABLE MID
TO UPPER LEVEL CONDITIONS TO PRODUCE SOME CLOUDINESS...SHOWERS AND
A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS.

&&

.MARINE...OUTSIDE OF ANY AREAS OF CONVECTION...FAIRLY TRANQUIL
CONDITIONS EXPECTED TO CONTINUE ACROSS THE REGIONAL WATERS THROUGH
AT LEAST SATURDAY AND PROBABLY BEYOND. GENERALLY EXPECT WINDS OF
15 KNOTS OR LESS AND SEAS OF 4 FEET ORE LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  87  76  87 /  40  50  50  20
STT  77  87  77  87 /  50  50  40  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

BCS
Hazardous weather outlook, May 10, 6:30 AM AST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED MAY 10 2006

PRZ001>013-AMZ710>750-111000-
630 AM AST WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED AFTERNOON SHOWERS AND AN ISOLATED
THUNDERSTORM OR TWO MAY DEVELOP MAINLY ACROSS THE INTERIOR AND WEST
SECTIONS OF PUERTO TODAY. THE SHOWERS MAY BE LOCALLY HEAVY AT
TIMES...AND MAY CAUSE PONDING OF WATERS ON ROADWAYS AND SOME
FLOODING OF POORLY DRAINED AREAS. THIS MAY REQUIRE THE ISSUANCE OF
URBAN AND SMALL STREAM FLOOD ADVISORIES.

.DAYS TWO THROUGH SEVEN...SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
MAINLY INDUCED BY DIURNAL HEATING AND OROGRAPHY MAY INDUCE URBAN
FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-111000-
630 AM AST TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO SIGNIFICANT WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO WEATHER HAZARDS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Special weather statement, May 10, 3:12 PM AST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
312 PM AST WED MAY 10 2006

PRZ006-009-102000-
CENTRAL INTERIOR-
WESTERN INTERIOR-
312 PM AST WED MAY 10 2006

AT 3:10 PM...NWS DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM LARES EAST NORTHEASTWARD ACROSS UTUADO
AND INTO CIALES. THESE STRONG THUNDERSTORMS WILL MOVE VERY SLOWLY
TOWARDS THE NORTH NORTHEAST AND COULD INTENSIFY FURTHER THROUGH 4
PM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS
OF 30 MPH...TORRENTIAL RAINFALL...AND POSSIBLY PEA SIZED HAIL.
Special weather statement, May 10, 3:22 PM AST, 5 hours 38 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
312 PM AST MIERCOLES 10 DE MAYO DE 2006

PRZ006-009-102000-
INTERIOR CENTRAL-
OESTE INTERIOR-
312 PM AST MIERCOLES 10 DE MAYO DE 2006

A LAS 3:10 PM AST...EL RADAR DOPPLER MOSTRABA UNA LINEA DE FUERTES
TRONADAS EXTENDIENDOSE DESDE LARES AL ESTE NORESTE A TRAVES DE
UTUADO Y HACIA CIALES. ESTAS TRONADAS FUERTES SE MOVERAN MUY
LENTAMENTE HACIA EL NORTE NORESTE Y PUDIERA INTENSIFICARSE HASTA LAS
4 PM. PUEDE ESPERAR RAYOS DE NUBE A TIERRA...VIENTOS EN RAFAGAS DE
30 MPH O MAS...LLUVIA TORRENCIAL Y POSIBILIDAD DE GRANIZO.

Event by event

1 flood. Local standard time, as filed.

Flood, Mayaguez and Vicinity

When
May 10, 9:00 PM AST to May 11, 2:00 AM AST
Where
Mayaguez and Vicinity County, Aguada
Reported by
EMERGENCY MANAGER

AT 903 pm the U.S.G.S. lower Culebrinas river level sensor indicated that the water levels were above flood stage and still increasing. News media reported following morning that road 115 along Barrio Espinal and Tablonal of Aguada was flooded during the night.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511261.